MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE FLEX-T; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE FLEX-T; WIRE, GUIDE, CATHETER
Model Number 1012067-02
Medical Device Problem Codes Break (1069); Stretched (1601); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the procedure was to treat an unspecified vessel.There was some resistance during use of the ht flex-t guide wire and the device was removed.It was noted upon removal that the tip of the wire had unraveled.The issue occurred with another device from the same lot.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional device referenced in b5 is filed under a separate medwatch report number.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported stretched coils were confirmed.The reported difficult to advance could not be tested due to the device condition.The reported break could not be confirmed.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.Fourteen sterile units from the same part and lot were visually inspected, the inspection found no evidence of a product quality issue.The investigation determined the reported difficulties appear to be related to the operational context of the procedure.It was reported that resistance was encountered during advancement of the guide wire.In this case, analysis of the returned wire noted multiple bends on the distal end of the wire.This type of damage is consistent with interaction with the anatomy.It is possible that the wire sustained damage during advancement, impacting its maneuverability and resulted in the difficulty encountered during advancement.Additionally, it is likely that manipulation of the wire, during its difficult advancement, contributed to the reported stretched coils.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.B5 - describe event or problem: updated.
 
Event or Problem Description
Subsequent to the previously filed report, returned device analysis identified the guide wires were kinked/bent and no breaks were identified.No additional information was provided.

Brand Name
HI-TORQUE FLEX-T
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19886095
Report Number2024168-2024-09095
Device Sequence Number18091977
Product Code DQX
UDI-Device Identifier08717648124112
UDI-Public(01)08717648124112(17)260131(10)4020261
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K083738
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number1012067-02
Device Catalogue Number1012067-02
Device Lot Number4020261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/15/2024
Supplement Date Received by Manufacturer09/03/2024
Initial Report FDA Received Date08/01/2024
Supplement Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown